Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 25, 2021, 10:03 AM CDT for Hunt County, Texas. It took effect at May 25, 2021, 2:48 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 10:03 AM CDT (15:03 UTC)
- In effect from
- May 25, 2021, 2:48 PM CDT
- Expired
- May 26, 2021, 8:06 AM CDT
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 12.91 ft at May 26, 2021, 2:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
729 WGUS44 KFWD 251503 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 1003 AM CDT Tue May 25 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-260915- /O.NEW.KFWD.FL.W.0065.210525T1948Z-210527T1824Z/ /GNVT2.1.ER.210525T1948Z.210526T1200Z.210527T0623Z.NO/ 1003 AM CDT Tue May 25 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Cowleech Fork Sabine River At Greenville. * From this afternoon to Thursday afternoon. * At 9:45 AM CDT Tuesday the stage was 8.1 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 16.7 feet tomorrow morning. It will then fall below flood stage early Thursday morning. * Impact...At 17.0 feet, Moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. While moderate flooding is not currently forecast, the crest is expected to be near moderate levels. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Schroeder
3 follow-up statements
543 WGUS84 KFWD 251838 FLSFWD Flood Statement National Weather Service Fort Worth TX 138 PM CDT Tue May 25 2021 ...The Flood Warning continues for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-261245- /O.EXT.KFWD.FL.W.0065.210525T2250Z-210527T1817Z/ /GNVT2.1.ER.210525T2250Z.210526T1200Z.210527T0617Z.NO/ 138 PM CDT Tue May 25 2021 ...The Flood Warning is now in effect until early Thursday afternoon... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * From this afternoon to Thursday afternoon. * At 12:45 PM CDT Tuesday the stage was 7.8 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 16.6 feet tomorrow morning. It will then fall below flood stage early Thursday morning. * Impact...At 15.0 feet, Caution should be exercised near the river as water begins to flow out of the banks. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Prater
948 WGUS84 KFWD 260049 FLSFWD Flood Statement National Weather Service Fort Worth TX 749 PM CDT Tue May 25 2021 ...The Flood Warning continues for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-261900- /O.EXT.KFWD.FL.W.0065.000000T0000Z-210527T0709Z/ /GNVT2.1.ER.210526T0824Z.210526T1200Z.210526T1909Z.NO/ 749 PM CDT Tue May 25 2021 ...The Flood Warning is now in effect until early Thursday morning... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * Until late Wednesday night. * At 6:45 PM CDT Tuesday the stage was 9.3 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river will oscillate around flood stage with a maximum value of 14.9 feet tomorrow morning. * Impact...At 15.0 feet, Caution should be exercised near the river as water begins to flow out of the banks. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Bradshaw
706 WGUS84 KFWD 261306 FLSFWD Flood Statement National Weather Service Fort Worth TX 806 AM CDT Wed May 26 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. TXC231-261415- /O.CAN.KFWD.FL.W.0065.000000T0000Z-210526T1306Z/ /GNVT2.1.ER.210526T0824Z.210526T1200Z.210526T1909Z.NO/ 806 AM CDT Wed May 26 2021 ...The Flood Warning for the Cowleech Fork Sabine River At Greenville has been cancelled... The Flood Warning is cancelled for the Cowleech Fork Sabine River At Greenville. * At 7:45 AM CDT Wednesday the stage was 11.8 feet. * Flood stage is 14.0 feet. * Forecast...The river has fallen below flood stage and is expected to fall to around 5 feet by Monday morning. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Bonnette
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 6:00 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 25, 6:00 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 600 AM CDT Tue May 25 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: This morning's guidance has been struggling to capture the ongoing thunderstorms that developed south of the original complex of storms across the Texas Panhandle. An outflow boundary is now from around Bowie to Breckenridge, slowly moving eastward. A complex of storms is just now moving into Young, Stephens and Eastland counties, migrating to the southeast. Behind this complex, additional storms have developed and are expected to push eastward through the rest of the morning. The main changes to the short-term forecast were made to the precipitation chances as we go through the rest of the morning and afternoon. Rain chances were bumped up to account for the higher than anticipated convection currently going on, as well as a general trend from the CAMs toward higher PoPs this afternoon. Although we are likely starting to sound like a broken record, any heavy rain will have the potential to lead to flooding. Saturated soils will lead to quick runoff anywhere across North Texas. If you see water over the road, remember, Turn Around, Don't Drown! In addition to the flooding, gusty winds will remain possible with any thunderstorm today. Hernandez Previous Discussion: /Through Tonight/ Another unsettled weather day is expected as our airmass across the region remains fairly moist. A decaying complex of showers and thunderstorms is now moving east from the Texas Panhandle, getting ready to move into our far western counties shortly. Another area of precipitation has recently developed east and northeast of the Dallas/Fort Worth Metroplex. As we go through the early morning hours, precipitation coverage is expected to gradually increase in the northeast, some of which could be heavy at times. The recent development of showers east of I-35 can be attributed to a slight strengthening of the low level jet. An axis of around 2" precipitable water values is in place east of I-35. With sufficient forcing for convective elements, would not be surprised if a few locations pick up 2-3 inches of rain with isolated higher amounts this morning along the Red River, east of I-35. Flooding will be the primary concern given soil moisture remains quite high. The complex of storms to our west is now losing some of its punch as the low-level jet gradually veers through the next couple of hours. This will likely lead to a remnant boundary continuing to pushing toward the I-35 corridor this morning. With daytime heating, localized surface convergence and plenty of moisture, additional showers and storms are likely to develop once again this afternoon. The development of showers and storms is looking a bit less likely west of I-35 given moisture return will be hindered by the aformentioned remnant boundary. High temperatures today will climb into the lower to mid 80s with mostly cloudy skies through the first half of the afternoon. Some peeks of sunshine will be possible during the latter half of the afternoon before additional low clouds make their way northward from the coastal region this evening. Another active day with showers and storms is likely to take place in the Texas Panhandle, and similar to today, a line of storms will be making its way eastward tonight. Just how far east the line of storms survives remains a bit uncertain, but a slightly weaker low-level jet compared to today leads me to believe it will be difficult to sustain convection into the early Wednesday morning hours. The main piece of energy will be moving across the Red River tonight, therefore, a few showers and storms can't be ruled out as we approach sunrise tomorrow. Hernandez && .LONG TERM... /Issued 238 AM CDT Tue May 25 2021/ /Wednesday Onward/ A pattern more reminiscent of late spring will persist through the long term portion of the forecast with a rather active storm track displaced to our north. This will result in a few more opportunities for convective complexes to affect the forecast area during the extended forecast period, but it does look like most areas will see at least a brief reprieve from rain chances on Wednesday and Thursday. Wednesday precip potential is still somewhat uncertain as it will be heavily influenced by possible overnight and early morning convection. It's possible that a weakening complex of storms rolling through southern Oklahoma could skirt some of our north/northeastern zones in the morning where we'll carry "chance" PoPs. A residual outflow from this convection could support redevelopment in our eastern zones later in the day, but if no such boundary exists, then we'll likely remain devoid of sufficient lift for any additional convection during the daytime despite having a moist and unstable airmass in place. Thursday appears to feature the lowest rain chances in recent memory with most of the area expected to remain dry at this time. Aside from some low chances for warm advection showers in southern parts of Central Texas, most precipitation potential should be squashed by modest upper ridging and a lack of any defined convective initiation mechanism. By late Thursday and Friday, strong height falls should spread across the upper Midwest with a deepening trough which will send a slow-moving cold front southward into Oklahoma. This boundary should be capable of initiating widespread convection to our north which may congeal into one or more complexes that attempt to move southward into North Texas. This setup could result in thunderstorms within our forecast area beginning late Thursday night into Friday, and possibly again Friday into Saturday as upper troughing persists in the vicinity of the stalled surface quasi-stationary front. Simply given the environment in place ahead of this anticipated convection, some storms could be strong or severe while also possessing a heavy rain threat. However, any more specific details associated with this type of MCS activity are rarely discernible very far in advance. -Stalley && .AVIATION... /NEW/ Update: /12Z TAFs/ Concerns...Convective threat increasing later this morning and into the afternoon. A complex of storms is now moving in from the west with no signs of weakening anytime soon. An outflow boundary is also draped from around Bowie to Eastland, moving toward the I-35 corridor. With a low-level jet in place displacing moisture northward into our region, expect to see additional showers and storms develop along the outflow boundary. Will advertise TSRA for a few hours across North Texas given weather models are beginning to latch on to the ongoing convection. The potential for IFR this morning has decreases, therefore, it will be removed from the forecast. By this afternoon, some peeks of sunshine will still remain possible, but we will also have to watch for any potential isolated showers. VFR appears most probable the latter half of the afternoon. By tonight, a deck of low clouds is likely to once again move in from the south. MVFR appears likely as we go through into tomorrow morning. We'll also need to monitor for any complex of storms that develops in West Texas as it's possible we'll have to contend with additional storms Wednesday morning. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 71 86 73 88 / 60 20 10 0 5 Waco 82 70 85 71 86 / 50 10 10 0 0 Paris 80 68 83 70 85 / 70 30 30 5 5 Denton 82 69 84 70 86 / 60 20 10 0 5 McKinney 82 70 84 71 86 / 60 20 20 0 5 Dallas 84 72 86 73 88 / 60 20 10 0 5 Terrell 81 70 84 71 86 / 70 20 20 0 0 Corsicana 83 70 86 71 87 / 70 20 10 0 0 Temple 81 70 85 70 86 / 50 10 10 0 0 Mineral Wells 83 69 86 70 87 / 60 20 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 7:03 AM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Fort Worth TX 703 AM CDT Tue May 25 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 703 AM CDT Tue May 25 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Heavy rainfall may result in localized flooding across the region today. A complex of thunderstorms will move through parts of North Texas this morning with the outflow boundary from this complex serving as a focus for new thunderstorms later today. Severe weather is not expected. Another decaying complex of storms may affect parts of North Texas again tonight into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low thunderstorm chances will exist mainly across East Texas on Wednesday. After a brief respite from the rain on Thursday, additional thunderstorm complexes could affect parts of the area late Thursday night through Saturday. Some strong thunderstorms are possible during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 25, 9:55 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 WNW WEATHERFORD 32.76N 97.79W
05/24/2021 PARKER TX COUNTY OFFICIAL
DELAYED REPORT. 1 TO 2 INCHES OF FLOODWATERS
ENTERED THE PARKER COUNTY SHERIFFS OFFICE.
WATER UP TO SUV BUMPERS IN PARKING LOT.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 25, 1:34 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| May 25, 4:23 AM CDT | River Flood Warning | FWD | Johnson, Tarrant | 11 hr |
| May 25, 8:40 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| May 25, 9:24 AM CDT | River Flood Warning | FWD | Collin | 34 hr |
| May 25, 9:26 AM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| May 25, 10:26 AM CDT | River Flood Warning | FWD | Parker | 16 hr |
| May 25, 11:27 AM CDT | Special Weather Statement | FWD | Kaufman | 18 min |
| May 25, 11:41 AM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| May 25, 11:45 AM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| May 25, 11:46 AM CDT | River Flood Warning | FWD | Dallas | 47 hr |
| May 25, 11:56 AM CDT | Areal Flood Advisory | FWD | Grayson | 2 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.